Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 34, NWS Little Rock, AR

June 10, 2002Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2002, 12:46 PM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2002, 12:46 PM CDT (17:46 UTC)
Expired
Jun 10, 2002, 3:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2002-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2002-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 101746
FFWLIT
ARC009-089-102045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1244 PM CDT MON JUN 10 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 345 PM CDT

* AT 1243 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO   
  HEAVY RAIN FALLING IN PARTS OF BOONE AND MARION COUNTIES.          
  ADDITIONAL LIGHT TO MODERATE TO RAIN WILL CONTINUE OVER THE WARNED 
  COUNTIES OVER THE NEXT FEW HOURS. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

LAT...LON 3649 9254 3636 9261 3608 9242 3612 9329
          3649 9329

$$

22
1 follow-up statement
000 
WGUS74 KLZK 101822
FFSLIT
ARC009-089-102045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
120 PM CDT MON JUN 10 2002

...FLASH FLOOD WARNING FOR BOONE AND MARION COUNTIES UNTIL 345 PM
CDT...

FLOODING HAS BEEN REPORTED IN HARRISON AND NEARBY AREAS. RESCUES
HAD BECOME NECESSARY AT A CAMPGROUND AT BEAR CREEK SPRINGS...WHERE
WATER FROM BEAR CREEK HAD FLOODED THE CAMPING AREA. AS OF 1 PM...
WATER HAD COVERED TWO LANES OF U.S. HIGHWAY 65 AT BEAR CREEK
SPRINGS. SEVERAL CARS HAD STALLED IN HIGH WATER AT HARRISON.

BETWEEN 11 AM AND 1 PM...THE HARRISON AIRPORT MEASURED 2 3/4 INCHES
OF RAIN. THERE WAS ALSO A REPORT OF 3.20 INCHES OF RAIN AT BATAVIA IN
AN HOUR AND A HALF.

AS OF 115 PM...RAIN CONTINUED TO FALL ACROSS BOONE AND MARION
COUNTIES. RADAR INDICATED THE RAIN WILL BE CONTINUING.

MOTORISTS SHOULD NOT DRIVE INTO FLOODED AREAS...AND SHOULD BE
ESPECIALLY CAUTIOUS AT LOW WATER CROSSINGS. SEVERAL FEET OF WATER
WAS REPORTED TO BE RUSHING DOWN BEAR CREEK. THIS WOULD BE MORE THAN
ENOUGH TO SWEEP CARS AWAY.

$$

28

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:56 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 10, 10:56 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1056 AM CDT MON JUN 10 2002

LATEST SATELLITE PICTURES SHOW EXTENSIVE LOW CLOUDS OVER MUCH OF THE
SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. QUESTION IS...WILL LOW
CLOUDS BREAK ENOUGH TO ALLOW TEMPS TO WARM HIGHER THAN PREVIOUSLY
THOUGHT. HAVE SEEN SOME BREAKS IN THE CLOUD DECK OVER THE LAST
SEVERAL HOURS. WILL RAISE MAXES A BIT...80 TO 85 NORTH...UPPER 80S
CENTRAL...AND 85 TO 90 SOUTH.

I WILL UPDATE TO REMOVE FOG AND ASSOCIATED MORNING WORDING. WINDS
HAVE PICKED UP SPEED TO MIX THINGS OUT MORE. STILL LOWER VISBYS
(5-6SM) IN SOME SPOTS...BUT THIS WILL IMPROVE.

AS FAR AS POPS...WILL REDUCE SOUTHERN ZONES TO 50 PERCENT. WILL
RAISE NORTHERN GROUPS TO 60 PERCENT AS THE BULK OF THE ACTIVITY WILL
BE IN THIS AREA.

UPDATE WILL BE OUT MOMENTARILY.

FCSTID = 57

.LZK...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.